# SDR EPUA20170221001

- Difficulty date: February 18, 2017
- Submitted: February 21, 2017
- Operation: Air carrier
- Aircraft: N4112K
- Make and model: Piper PA-31-350
- Aircraft serial: 318353006
- Aircraft time: 31,255 hours
- System (JASC): 2810 · Fuel Storage
- Part: Insert
- Part number: 557003
- Condition: Bent
- Location: Fuel Cap
- Stage of operation: CR
- How discovered: O
- Nature of condition: K
- Precautionary procedure: E, A

## Discrepancy

DURING FLIGHT, FUEL PRESSURE ON NR 2 ENGINE TO BE UNSTABLE AND LOW.  ELECTED TO SHUTDOWN ENGINE AND FEATHER PROP.  MADE UNEVENTFUL LANDING.  MX INSPECTED THE AIRCRAFT AND DETERMINED RT HAND OUTBOARD FUEL CAP ADAPTER INSERT ASSEMBLY WAS DEFECTIVE AND BENT WHICH ALLOWED FUEL TO BE SIPHONED  OUT AND CAUSED FUEL STARVATION TO THE NR 2 ENGINE. THE ADAPTER INSERT IS PART OF KIT 531-036.  THIS KIT AND RETAINER RING ASSEMBLY IS MANDATORY TO BE INSTALLED PER AD 87-21-01. IT IS BELIEVED THAT ADVERSE FUELING NOZZLE STRESS TO THIS COMPONENT MAY HAVE LED TO ITS UNFAVORABLE BENT CONDITION WHICH RESULTED IN FUEL SIPHONING DURING FLIGHT.  PICTURES WILL BE FORWARDED TO SDR MANAGERS IN ORDER TO FULLY CONVEY THE CONDITIONS RELATED TO THIS MATTER.
